Calcium serum is not accurate. I know this well from suffering deficiency symptoms with calcium serum in normal range. My ionized calcium showed calcium deficiency. The slam dunk test for me is the chvostek sign. When that sign goes away I not longer suffer calcium deficiency.
You can check out the chvostek sign demo on youtube. Vitamin D is needed to absorb calcium just to add. You might find you feel better when both calcium and vitamin D are in good supply.
You might also feel better adding T3 to your T4 medication. Some people prefer natural desiccated thyroid extract over synthetic hormones. Other labs to consider is a full iron panel, vitamin B12, folate.
I couldn't lose weight being hyperthyroid. Not only did I have severe insulin resistance to start with but overmedicating on thyroxine caused impaired glucose intolerance (aka pre diabetes).
Vitamin B12 is considered deficient in Japan when level drop below under 400 pmol/L (550 pg/mL). The average person starts to store vitamin D at 100 nmol/L (40 ng/mL) but at virtually everyone stores vitamin D at 125 nmol/L (50 ng/mL).
Your FT4 is just about perfect at 50% of its range. Rule of thumb is for FT4 to be mid range... can't get much better than that.
Your FT3, on the other hand is pretty dismal, even though it's in "normal" range. Rule of thumb is for FT3 to be in the upper half to upper third of its range. Yours is only at 30%.
Just because your TSH is low, doesn't mean you're hyper. You're only hyper if you have hyper symptoms and you don't; you actually have hypo symptoms. Remember, TSH is a pituitary hormone, trying to stimulate the thyroid; it neither causes nor alleviates symptoms and is affected by so many variables, it's pretty much useless.
There are quite a few parameters that can be "in range" and still not be adequate for the individual, usually, because the ranges used are way too wide. Vitamin B12 is one of those things, as are FT3 and FT4, calcium, vitamin D and others.
The elevated Creatinine Kinase could indicate a neuromuscular disease, or it could be caused by accidentally hitting a muscle during the blood draw. There are several different CK enzymes found in different parts of the body. You should retest, then talk to your doctor about the elevated level.
I agree that adding a small dose of T3 med, will go a long way toward getting you feeling better, and possibly helping you to lose weight, though some of us really have to work hard at that, even with adequate thyroid hormone levels. Insulin resistance can make it next to impossible to lose. I, too, have insulin resistance and weight loss is very difficult.
Both hypothyroidism and hyperthyroidism can cause high creatinine kinase levels.
Insulin is the fat storing hormone! But insulin also plays a central role in storing magnesium. I had moderate/severe magnesium deficiency due to insulin resistance which worsened to severe after surgery (stress lowers magnesium) and vitamin D supplementation (the body uses magnesium to convert inactive vitamin D to active vitamin D).
Besides not being hyperthyroid anymore, I have cut out the sugar and refined carbs and my eyesight has improved to some degree, appetite has mildly improved, lost over 6kg so far, hip to waist ratio went from 0.96 to 0.90. A long way to go but i'm on the right track now. :)
You should also check your thyroid antibodies, to determine whether or not you have Hashimoto's Thyroiditis. If you, your thyroid function will continue to decline as the antibodies destroy healthy thyroid tissue.
The tests you need are Thyroid Peroxidase Antibodies (TPOab) and Thyroglobulin Antibodies (TGab). You need them both, as some people only have TPOab, some only have TGab and others have both.
My doc called about the elevated ck. asked if I'd had any unusual muscle cramps or joint pain. I honestly don't know what's unusual anymore, I feel so bad so much if the time, although no one would ever guess! I'm to stay well hydrated, no strenuous activities and retest on a week along with a cmp.
I Will have the other antibody tests ran next week.
Hi! I'm new to this forum. I wanted to write because our history is similar. I had a large nodule on my neck that was diagnosed as papillary cancer in Aug. 2011. Previously, I hadn't felt well in years, but my TSH was always normal. The only lab result that looked abnormal was my antibodies. I had Hashimotos disease too. So, I had my thyroid removed Aug. 2011 and am still trying to find the right meds for me. I started on Levoxyl( then they pulled it off the market), then levoxothyroxine, then Synthroid. All of these worked for me number- wise, but I never felt good. I've spent a lot of time reading all of everyone's comments on different forums. The main thing I learned is that the Dr. should also be checking your T3 lab work (mine has never been checked). I recently got my Dr. to prescribe me Armour. It has T3 and T4. I started feeling better, calmer after 1 week. I'm at 11/2 wks. now and I hope it keeps working. I'll have labs drawn in 1 month. I wish you luck! I don't have an endocrinologist, I see an ENT. Maybe your primary physician will run the lab work for you. Let me know how you're doing. Thanks!
PS When I just complained to my doctor about my continuing symptoms ( wt gain, fatigue, dry skin, moodiness,poor vision, mental fog etc), he recommended that I get tested for sleep apnea. Hence the reason I went looking for answers online. Love these doctors.
Those are a lot of the same symptoms I'm having! My tsh was always normal, even with the 4cm nodule! My doc is wushu washy and only looks at numbers. I'm in the process of trying to find a new one that doesn't cost an arm and leg!
I wish you continues luck on the armour! I'm going to push for that after reading some other blogs about it! I just want to be able to function! I've went back on my Wellbutrin to deal with the depression/mood issues. (They put me on it after my stroke to help with that).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.